Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: (more) Wellbutrin advice

Posted by Leighwit on May 11, 2001, at 15:55:40

In reply to Re: (more) Wellbutrin advice pellmell, posted by SalArmy4me on May 10, 2001, at 23:54:29

I've taken Wellbutrin for a couple of years and it works better at relieving my depressive lethargy than anything else (I've been on all of the SSRIs except Luvox, as well as Norpramin, Effexor, Reboxetine and a few others.)

Wellbutrin in my case, definitely brings an irritability side effect that scares me as a parent. I loose my temper far too quickly; find myself annoyed to the point of anger at absurdly small "stuff". This was alleviated by a small dose of Celexa added to the WB for over one year.

It worked great. Unfortunately I gained 30 lbs in that year. I'm a Type I diabetic and weight changes of that magnitude are not an acceptable side effect.

Now that I'm off the Celexa, the irritability is back and it's terrible. My Pdoc added Serzone a few days ago, and I'm hoping (!!!!) it works.

I've taken Celexa and Serzone each alone in the past. Neither one did anything for my depression or related lethargy. Yet Celexa worked a miracle in improving the performance of Wellbutrin. Maybe the Serzone can accomplish that without the weight gain in my case.

Wellbutrin is currently an irreplaceable drug for some people. I'm one of them. If anyone has found a drug that works to alleviate these agitation side effects, please let us know. And for anyone dealing with this side effect for more than a few months who hasn't tried augmenting Wellbutrin with Celexa -- it worked very well for me and you might want to consider it. Were it not for the weight gain, I found the combination the most effective of many I've tried.

Celexa, by the way, does not statistically have a high-risk profile for weight gain. Of course, statistics are meaningless unless they support your own experience. < g >


Leighwit


Many patients who show this response to buproprion do well when one of the mood-stabilizing anticonvulsants is added: http://www.dr-bob.org/tips/split/Irritability-from-medicati.html


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Leighwit thread:62367
URL: http://www.dr-bob.org/babble/20010507/msgs/62507.html